First, a little background. I'm 55 and had a hysterectomy in 2004. I've been on HRT (Vivelle dot, .075mg) since 2005. The reason I started HRT was due to EXTREME hot flashes - every 50 minutes I'd have one making me hot enough to cause nausea and my head hot enough to spontaneously combust. My question is, will I have to go through a period of "weaning" off the hormones and toughing out the hot flashes, or will there come a time that I can reduce or stop the HRT where my body won't protest quite so violently? I've tried reducing the dose, and once even went several days not changing a patch (forgot to pack one for a long weekend) and those times took a couple of weeks to get regulated again. In the alternative, is there anything I should be concerned about with being on HRT? I've talked to my doctor about all this, but I think I'd like a second opinion or to hear from others who might have been through this before.View Thread
Oh, and I also wish HRT could give me back my youthful skin and waistline (ANY waistline would do!). I'm pretty sure those things are gone for good, but as long as I'm healthy, I'm OK with that.View Thread
Nope, no hair loss, and I'd also have to say that my mood swings are gone too. (My husband loves that.) Other than minimal hot flashes, I'm good. My GYN did say that I could take the HRR for many years and not to worry about stopping, that we would cross that bridge when we came to it. My fears stemming from my sister's breast cancer and my mother' strokes sometimes creep to the surface. Thank you for your reply. Sorry I couldn't be of more help to you.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.